Alert archive / California / Small Craft Advisories in 2012

Small Craft Advisory 85, NWS Los Angeles, CA

August 2, 2012

NWS Los Angeles, CA issued this small craft advisory at Aug 2, 2012, 3:28 AM PDT. It took effect at Aug 2, 2012, 3:00 PM PDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Aug 2, 2012, 3:28 AM PDT (10:28 UTC)
In effect from
Aug 2, 2012, 3:00 PM PDT
Expired
Aug 3, 2012, 3:00 AM PDT
In force
12 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

266 
WHUS76 KLOX 021028
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
328 AM PDT THU AUG 2 2012

PZZ670-673-676-021830-
/O.NEW.KLOX.SC.Y.0085.120802T2200Z-120803T1000Z/
WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD
60 NM-
WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD
60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND-
328 AM PDT THU AUG 2 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 AM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 3 AM PDT FRIDAY.

* WINDS AND SEAS...NW WINDS WILL INCREASE TO 15 TO 25 KNOTS WITH
  LOCAL GUSTS TO 30 KNOTS THIS AFTERNOON...THEN CONTINUE THROUGH
  LATE TONIGHT BEFORE DIMINISHING. WINDS WILL BE STRONGEST
  NORTHWEST OF SAN NICOLAS ISLAND. COMBINED SEAS WILL BUILD TO 5
  TO 7 FEET WITH A DOMINANT PERIOD OF 8 SECONDS LATER TODAY AND
  CONTINUE THROUGH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
4 follow-up statements
139 
WHUS76 KLOX 021550
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
850 AM PDT THU AUG 2 2012

PZZ670-673-676-030000-
/O.CON.KLOX.SC.Y.0085.120802T2200Z-120803T1000Z/
WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD
60 NM-
WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD
60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND-
850 AM PDT THU AUG 2 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 3 AM PDT FRIDAY...

* WINDS AND SEAS...NW WINDS WILL INCREASE TO 15 TO 25 KNOTS WITH
  LOCAL GUSTS TO 30 KNOTS THIS AFTERNOON...THEN CONTINUE THROUGH
  LATE TONIGHT BEFORE DIMINISHING. WINDS WILL BE STRONGEST BETWEEN
  PT ARGUELLO AND SAN NICOLAS ISLAND. COMBINED SEAS WILL BUILD TO
  5 TO 7 FEET WITH A DOMINANT PERIOD OF 8 SECONDS LATER TODAY AND
  CONTINUE THROUGH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
408 
WHUS76 KLOX 022126
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
226 PM PDT THU AUG 2 2012

PZZ670-673-676-030530-
/O.CON.KLOX.SC.Y.0085.120802T2200Z-120803T1000Z/
WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD
60 NM-
WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD
60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND-
226 PM PDT THU AUG 2 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY...

* WINDS AND SEAS...NW WINDS 15 TO 25 KNOTS ARE EXPECTED THROUGH
  LATE TONIGHT BEFORE DIMINISHING. WINDS WILL BE STRONGEST BETWEEN
  PT ARGUELLO AND SAN NICOLAS ISLAND. COMBINED SEAS WILL BUILD TO
  5 TO 7 FEET WITH A DOMINANT PERIOD OF 8 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
534 
WHUS76 KLOX 030354
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
854 PM PDT THU AUG 2 2012

PZZ670-673-676-031000-
/O.CON.KLOX.SC.Y.0085.000000T0000Z-120803T1000Z/
WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD
60 NM-
WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD
60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND-
854 PM PDT THU AUG 2 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY...

* WINDS AND SEAS...NW WINDS 15 TO 25 KNOTS ARE EXPECTED THROUGH 
  LATE TONIGHT BEFORE DIMINISHING. WINDS WILL BE STRONGEST 
  BETWEEN PT ARGUELLO AND SAN NICOLAS ISLAND. COMBINED SEAS WILL 
  BUILD TO 5 TO 7 FEET WITH A DOMINANT PERIOD OF 8 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
482 
WHUS76 KLOX 030931
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
231 AM PDT FRI AUG 3 2012

PZZ670-673-676-031045-
/O.EXP.KLOX.SC.Y.0085.000000T0000Z-120803T1000Z/
WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD
60 NM-
WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD
60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND-
231 AM PDT FRI AUG 3 2012

...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS
MORNING...

WINDS HAVE DIMINISHED BELOW ADVISORY LEVELS. 

$$

RAT

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this small craft advisory went out at Aug 1, 8:00 PM PDT, 7 hours 28 minutes earlier.

Area forecast discussion, Aug 1, 8:00 PM PDT, 7 hours 28 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
800 PM PDT WED AUG 1 2012

.SYNOPSIS...

HIGH PRESSURE WILL KEEP TEMPERATURES NEAR NORMAL THROUGH THURSDAY. A
WEAK TROUGH OF LOW PRESSURE WILL DEEPEN THE MARINE LAYER AND PRODUCE
A FEW DEGREES OF COOLING FOR FRIDAY AND THE WEEKEND. HIGH PRESSURE
WILL RETURN EARLY NEXT WEEK AND WARM TEMPERATURES BACK TO NEAR
NORMAL THROUGH MID WEEK.

&&

.SHORT TERM (TONIGHT-SAT)...QUITE AN UNUSUAL SYNOPTIC PATTERN OVER
THE PAST FEW DAYS AS THE PESKY UPPER LEVEL LOW THAT WAS EMBEDDED
BETWEEN TWO DISTINCT AREAS OF HIGH PRESSURE CONTINUED TO BRING SOME
WRAP AROUND MOISTURE ACROSS PORTIONS OF SOUTHEASTERN CAL TODAY. FOR
OUR AREA...ONLY LA COUNTY WAS AFFECTED WITH BLOW-OFF DEBRIS CLOUDS
FROM STORMS OVER SOUTHERN NEVADA LATE TUE NIGHT INTO WED. ALTHOUGH
SURFACE WIND GRADIENTS REMAINED WEAKLY ONSHORE...THERE WAS NE FLOW
ALOFT THAT LIKELY HELPED SOME WARMING ACROSS THE INTERIOR AREAS.
LATEST SATELLITE IMAGERY INDICATED A FEW STRATO CUMULUS HANGING
AROUND THE EASTERN SAN GABRIEL MTNS AND ANTELOPE VALLEY AROUND THE
SAN BERNARDINO BORDER EARLY THIS EVENING AND AREAS TO THE SOUTH OF
OUR FORECAST AREA. AS THE MID LEVEL CLOUDS CONTINUE PUSH TO THE
SOUTHWEST...THIS WILL MAKE FOR A DIFFICULT LOW CLOUD FORECAST FOR
THE LA/VTU AND SBA SOUTH COAST OVERNIGHT. FOR THE CENTRAL
COAST...LOW CLOUDS SHOULD ONCE AGAIN PUSH INLAND BRINGING SOME DENSE
FOG TO AREA AS THE MARINE INVERSION WILL REMAIN QUITE SHALLOW DUE TO
A RELATIVELY STRONG HIGH PRESSURE ALOFT. IT WILL BE A BIT MORE
TRICKY FORECASTING STRATUS FOR AREAS S OF POINT CONCEPTION.
CURRENTLY...THERE WERE PATCHY LOW CLOUDS AFFECTING THE VENTURA
COUNTY COAST AND SHOULD APPROACH THE LA COUNTY COAST OVER THE NEXT
FEW HOURS. NOT ANTICIPATING MUCH OF AN EDDY TO DEVELOP TONIGHT. SO
LOW CLOUDS COULD DEVELOP FOR A FEW HOURS THEN CLEAR OUT.
HOWEVER...WITH A SHALLOW MARINE LAYER IN TACT ACROSS THE
AREA...WOULD NOT BE SURPRISED IF LOW CLOUDS REDEVELOPED LATE TONIGHT
BRINGING PATCHY DENSE FOG TO THE COASTAL AREAS OF LOS ANGELES AND
VENTURA COUNTIES. NOT AS CONFIDENT WITH SANTA BARBARA SOUTH COAST.
BUT IF LOW CLOUDS DO DEVELOP...EXPECT DENSE FOG TO DEVELOP. DENSE
FOG ADVISORIES MIGHT BE NEEDED FOR THE CENTRAL COAST LATER TONIGHT.
WILL CONTINUE TO MONITOR.

SYNOPTICALLY SPEAKING...HIGH PRESSURE WILL CONTINUE TO PERSIST OVER
THE REGION...WHILE THAT PESKY UPPER LOW FEATURE WILL FINALLY KICK TO
THE SOUTHEAST. THERE WILL CONTINUE TO BE THE POTENTIAL FOR PARTLY
CLOUDY SKIES AFFECTING LA COUNTY DUE TO THE WRAP AROUND AFFECT...BUT
SHOULD MAINLY AFFECT AREAS TO THE SOUTH AND EAST WITH MORE MID LEVEL
CLOUDS. AS FAR AS TEMPS...NOT MUCH CHANGE EXPECTED FOR TOMORROW
EXCEPT FOR A DEGREE OR TWO OF COOLING...ESPECIALLY FOR THE COASTAL
AREAS AS THE ONSHORE FLOW WILL BEGIN TO STRENGTHEN SOME. WILL
CONTINUE WITH TRIPLE DIGIT TEMPS FOR THE ANTELOPE VALLEY...BUT MID
80S AND 90S FOR THE VALLEYS. SLO INTERIOR AREAS WILL CONTINUE TO BE
HOT WITH PASO ROBLES FLIRTING WITH 100 DEGREES TOMORROW.

BY FRIDAY THE UPPER HIGH WILL BEGIN TO PUSH EAST AS AN AREA OF LOW
PRESSURE WILL APPROACH THE WEST COAST. AT THIS TIME...LOOKS LIKE A
FEW DEGREES OF COOLING AS SURFACE ONSHORE GRADS CONTINUE TO TREND
STRONGER. THIS SHOULD HELP THE MARINE LAYER DEEPEN A FEW MORE
HUNDRED FEET POSSIBLY BRINGING SOME LOW CLOUDS TO THE COASTAL
VALLEYS.

***FROM PREVIOUS DISCUSSION***

BY SATURDAY A WEAK UPPER LEVEL TROF WILL CONTINUE TO MOVE INTO THE
AREA, DEEPEN THE MARINE LYR AND BRING COOLER TEMPS, ESPECIALLY COAST
AND VALLEYS.

.LONG TERM (SUN-WED)...HIGH PRESSURE EXPECTED TO BUILD BACK ACROSS
THE AREA EARLY NEXT WEEK, SHIFTING TEMPS BACK UPWARDS, ESPECIALLY
INLAND. ALTHOUGH THIS WEEK'S WARMUP FAILED TO RESULT IN TRIPLE DIGIT
VALLEY HEAT IT DOES LOOK LIKE NEXT WEEK WILL SUCCEED, AT LEAST FOR
THE WARMEST VALLEY LOCATIONS. ONSHORE FLOW AND CONTINUED COOL OCEAN
TEMPS WILL KEEP COASTAL AREAS MUCH COOLER WITH MARINE LYR CLOUDS
LIKELY LINGERING NEAR THE BEACHES THROUGH AT LEAST EARLY AFTERNOON.
AT THIS TIME MONSOON MOISTURE IS EXPECTED TO REMAIN WELL EAST OF THE
AREA THROUGH NEXT WEEK.

&&

.AVIATION...01/2345Z...

N OF POINT CONCEPTION...HIGH CONFIDENCE WITH 00Z TAFS FOR COASTAL
TAFS. 30 PERCENT CHANCE FOR CIGS TO DISSIPATE +/- HOUR FROM TAFS.
HIGH CONFIDENCE FOR KPRB TAF.

S OF POINT CONCEPTION...LOW CONFIDENCE WITH 00Z KSBA TAF. MODELS
KEEP CLEAR CONDS. NOT INITIALIZING WELL. STRATUS OFF COAST SHOULD
STICK AROUND THROUGH AT LEAST 04Z THEN CONFIDENCE VERY LOW THAT
STRATUS WILL COME BACK AT ALL AFTER THAT. ALSO LOW CONFIDENCE FOR LA
COUNTY COASTAL AREAS AS HIGH DEBRIS CLOUDS FOR EARLIER INLAND STORMS
COULD HAMPER LOW CLOUDS THIS EVENING. HOWEVER...EXPECTING A LOW
INVERSION WHICH SHOULD CAUSE ONLY IFR/LIFR CIGS TO DEVELOP IF AT ALL.

KLAX...HIGH CONFIDENCE THROUGH 06Z THIS EVENING AS HIGH CLOUDS
SHOULD CONTINUE TO PUSH OUT TO SEA. HOWEVER...AT LOWEST 600
FT...SOME WEAK ONSHORE FLOW COULD DEVELOP CAUSING LIFR/IFR CONDS
LATE TONIGHT. 40 PERCENT CHANCE FOR CIGS TO DEVELOP -/+ 3 HOURS. OR
MAY STAY CLEAR WITH MVFR VSBYS AFTER 10Z THROUGH 16Z.

KBUR...VFR CONDS SHOULD PREVAIL THROUGH THURSDAY...WITH A 30 PERCENT
CHANCE OF BRIEF MVFR HZ 12-16Z THURSDAY...AND 10 PERCENT CHANCE OF
LIFR CIG.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
NONE

&&

PUBLIC...KAPLAN/MW
AVIATION...KAPLAN
SYNOPSIS...SUKUP

WWW.WEATHER.GOV/LOSANGELES

Nearby

Small Craft Advisories in California, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.